MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Similar product to nat-024.The remainder of the investigation remains in progress.A supplemental report will be provided after investigation completion.Return requested.No information on return receipt.
 
Event or Problem Description
The customer reported that the screen of the id now instrument sparked suddenly on (b)(6) 2023.The customer indicated that there are no visible burn marks, and no smoke was seen as a result of the spark.The customer confirmed that this was not an occurrence of static shock.No injuries occurred and no medical intervention was required as a result.No additional information was reported.
 
Additional Manufacturer Narrative
G4: similar product to nat-024.Investigation summary: the customer reported that the screen of their id now instrument sn 9bd8dc1c suddenly sparked one time.The customer confirmed that there was no injury or death reported, no visible burn marks, and no smoke occurred.Ts sent a replacement and created a return for the instrument.The release documentation for instrument pn: nat-000 and instrument serial number 9bd8dc1c was reviewed and the instrument met all release criteria.(b)(4).Based on the evidence available, the instrument is performing as expected.Upon receipt at abbott diagnostics scarborough, the instrument was inspected and found to be contaminated with amplicon and scrapped without further investigation.In conclusion, the customer¿s returned instrument did not replicate for sparks coming from the touchscreen when tested at abbott diagnostics scarborough.Because systems was unable to physically investigate due to contamination, an assignable cause could not be determined.The product will continue to be monitored and tracked.
 
Event or Problem Description
The customer reported that the screen of the id now instrument sparked suddenly on 17feb2023.The customer indicated that there are no visible burn marks, and no smoke was seen as a result of the spark.The customer confirmed that this was not an occurrence of static shock.No injuries occurred and no medical intervention was required as a result.No additional information was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4: similar product to nat-024 h6-investigation conclusions investigation summary: the customer reported that the screen of their id now instrument sn (b)(6) suddenly sparked one time.The customer confirmed that there was no injury or death reported, no visible burn marks, and no smoke occurred.Ts sent a replacement and created a return for the instrument.The release documentation for instrument pn: nat-000 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.The current overall incident rate for instrument is sparking on the id now based on the total quantity distributed is (b)(4)%.Based on the evidence available, the instrument is performing as expected.Upon receipt at abbott diagnostics scarborough, the instrument was inspected and found to be contaminated with amplicon and scrapped without further investigation.In conclusion, the customer¿s returned instrument did not replicate for sparks coming from the touchscreen when tested at abbott diagnostics scarborough.Because systems was unable to physically investigate due to contamination, an assignable cause could not be determined.The product will continue to be monitored and tracked.H10: the investigation was corrected below to more clearly communicate the investigation due to the condition that the instrument was received in.The customer reported that the screen of their id now instrument sn (b)(6) suddenly sparked one time.The customer confirmed that there was no injury or death reported, no visible burn marks, and no smoke occurred.Technical services (ts) sent a replacement and created a return for the instrument.The release documentation for instrument pn: nat-000 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.The current overall incident rate for instrument is sparking on the id now based on the total quantity distributed is (b)(4)%.Based on the evidence available, the instrument is performing as expected.Upon receipt at abbott diagnostics scarborough, the instrument was inspected and found to be contaminated with amplicon and scrapped without further investigation per abbott internal protocol.In conclusion, as the instrument was unable to be tested when received at abbott diagnostics scarborough, the quality assurance (qa) lab could not confirm sparks coming from the touchscreen.Because the instrument was unable to be further physically investigated by the systems group due to contamination, an assignable cause could not be determined.Based on the above summary, the investigation is deemed closed.The product will continue to be monitored and tracked.

Brand Name
ID NOW INSTRUMENT
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16472226
Report Number1221359-2023-00426
Device Sequence Number5119594
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter CountryJP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNAT-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer05/02/2023
05/02/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/02/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown